MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV RT ANG RESERVOIR UNITIZED

INTEGRA LIFESCIENCES SWITZERLAND SAR CHPV RT ANG RESERVOIR UNITIZED
Model Number 823148
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported continuous csf over-drainage (200-300ml) even after changing several pressure settings of a hakim valve.The patient developed subdural hematoma; therefore, the valve was explanted on (b)(6) 2022.The valve was implanted to treat secondary hydrocephalus.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined; however, the possible root cause could be biological debris and protein build up interfering with the valve mechanism, as the device has not been returned for investigation this could not be confirmed.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h10 the hakim valve (id 823148) was returned for evaluation.Device history record (dhr) review - review of the history device records for the valve, product code 82-3148 with lot 5635829, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected; a cut/tear in the silicone housing over the valve casing was noted and a mark in the valve casing, also biological debris.The valve was hydrated.The valve passed the test for programming and occlusion.The valve was leak tested and leaked from the damaged silicone housing.The valve failed the test for reflux and pressure due to the damaged silicone housing.The root cause for the issue reported by the customer, is probable due to the damaged silicone housing.The root cause for the damaged silicone housing is probably due to a sharp or pointed object coming into contact with the silicone, as noted in the ifu, silicone has a low cut/tear resistance.The root cause for the marks in the valve casing are probably due to a sharp or pointed object coming into contact with the valve casing.

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14015871
Report Number3013886523-2022-00132
Device Sequence Number6301551
Product Code JXG
UDI-Device Identifier10381780519225
UDI-Public(01)10381780519225(17)260531(10)5635829
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number823148
Device Catalogue Number823148
Device Lot Number5635829
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2022
Supplement Date Received by Manufacturer05/19/2022
08/30/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date06/02/2022
09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexMale